Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 17, 2017, 6:44 PM EDT for Morris County, New Jersey. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 6:44 PM EDT (22:44 UTC)
- Expired
- Jul 17, 2017, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WWUS81 KPHI 172244
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
644 PM EDT MON JUL 17 2017
NJZ008-172330-
Morris-
644 PM EDT MON JUL 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MORRIS
COUNTY...
At 644 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Victory Gardens to Parsippany.
Movement was northeast at 5 mph.
Winds up to 40 mph and half inch hail are possible with these storms.
These storms will be near...
Parsippany around 650 PM EDT.
Boonton around 720 PM EDT.
Lincoln Park and Mountain Lakes around 730 PM EDT.
Other locations impacted by these storms include White Meadow Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4090 7428 4091 7430 4091 7433 4089 7434
4087 7434 4083 7442 4083 7455 4094 7448
4095 7428 4092 7429 4091 7427 4090 7427
TIME...MOT...LOC 2244Z 242DEG 6KT 4085 7453 4085 7444
$$
DragWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:16 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 17, 6:16 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 616 PM EDT Mon Jul 17 2017 .SYNOPSIS... An upper level trough will slowly move through the region through Tuesday. Weak high pressure will build into the region for Wednesday. A cold front will drop down from the north and slowly move through our area late Thursday through Friday before stalling to our south. The front will then move north as a warm front on Sunday followed by another cold front on Monday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Convection coverage is waning as of 6 PM and should continue to do so. Due to the slow storm motions, the main concern remains locally heavy rain leading to flooding. We have also seen some hail and downburst signatures with earlier convection, but expect that threat to be limited for the rest of the evening as the earlier convection has led to a cooler boundary layer mostly west of the I95 corridor, and shear remains very meager mostly east of the I95 corridor. Isolated showers and thunderstorms are possible through the night, but most places should see partly cloudy skies. It will remain mild and humid. Low will only drop into the low 70s in the metro areas and mid/upper 60s elsewhere. A little light fog may develop near the areas where storms occurred earlier. Especially in areas where there is still standing water. Winds will be light from the S/SE tonight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... The overall pattern will not change much Tuesday. The upper trough will be weaker and will be crossing our area during the day. We do expect sct showers and tstms again Tue, but overall the coverage will be less than on Monday. We will have chc pops for the N/W areas and slgt chc elsewhere. High temperatures Tue will be in the mid to upper 80s across the area. Humidity levels, much like today or perhaps a bit more humid. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Tuesday night...convection will be winding down across the region, especially after sunset. A shortwave may cross the region overnight which would allow for some showers/thunderstorms to develop so keep a mention of a slight chance through Tuesday night. For the most part, we should be mainly dry across the region overnight. Some patchy fog may develop as low level moisture remains and we should see some breaks developing in the clouds. Wednesday through Thursday...High pressure will build into the area for Wednesday. The upper trough slides to the east during this time. A cold front will start to drop down from the north on Thursday. As the high builds in, we will see a return to more of a west to southwest flow, ushering in some hotter, moister air to the region. With 850mb temperatures back into the 18-19C rang, we will see highs creep back up into the upper 80s to lower 90s by Wednesday and then into the low to mid 90s for Thursday. Increasing moisture will also mean increased humidity across the area. Seems reasonable that some showers and thunderstorms may develop during the afternoon and evening on both days but location of activity is too difficult to pinpoint this far out. Additionally, with not much flow at the surface, storms may be slow movers and efficient rain producers, leading to flash flooding. Again, too hard to pinpoint any exact locations at this juncture. Heat index values look to fall below 100F through the midweek period but may get close. Friday...Friday may still be pretty hot out but with a cold front dropping down through the region, we should start to feel some relief from the humidity, especially to the north and west of the I-95 corridor. Areas to the south and east of I-95 may still have a hot and humid day to contend with but relief will come later in the day for those areas. Temperatures on Friday will be in the upper 80s to lower 90s across the forecast area with some low to mid 80s across the Poconos and parts of northwestern New Jersey. Saturday through Monday...Another stretch of unsettled weather as several fronts move through the region during the weekend. A chance for some showers and thunderstorms seems likely each day. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. The coverage of tsra is expected to decrease considerably by 03Z. There will probably be some fog across the areas that receive showers today, so some of the TAFS include this possibility. Also, the onshore flow continues and its possible that some low clouds may arrive from the S/E overnight. Most of the TAFS include a period of low clouds late tonight and past dawn Tuesday. Continue to go slightly above guidance with the ceiling heights, due to uncertainty as to when they will move in. Tue...Low clouds should mix out 13Z-15Z then becoming mostly sunny again. Light south to southeast winds expected. OUTLOOK... Tuesday night through Thursday...Mainly VFR conditions expected. Afternoon showers and thunderstorms with MVFR or lower conditions possible. Southerly winds around 10 knots or less...becoming westerly on Thursday. Friday...Mainly VFR conditions expected. West to northwest winds around 10 knots or less. Saturday...Mainly VFR conditions expected. Afternoon showers and thunderstorms with MVFR or lower conditions possible. && .MARINE... Low pressure inland and high pressure offshore will continue to produce a generally S to SE flow over the waters tonight and Tuesday. Wind speeds will increase somewhat through the evening, but should remain sub-SCA conditions thru the period. Seas will be mostly 2-3 ft on the ocean. Widely sct showers and tstms are possible tonight and Tuesday. OUTLOOK... Tuesday night through Saturday...Sub-Small Craft Advisory conditions are expected on the area waters through Saturday. Locally strong winds will be possible in the vicinity of any thunderstorms. RIP CURRENTS...Overall conditions that favor rip currents are becoming a bit more favorable this afternoon. A medium period swell is beginning to be observed along the coast. Overall, low risk will probably be OK for the rest of the evening. Conditions could be more towards moderate risk for Tuesday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Johnson/O'Hara Short Term...O'Hara Long Term...Meola Aviation...Johnson/Meola/O'Hara Marine...Meola/O'Hara
Hazardous weather outlook, Jul 17, 3:48 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 348 PM EDT Mon Jul 17 2017 NJZ001-007-PAZ054-055-060>062-182000- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton- 348 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Some thunderstorms this afternoon and evening may be severe. The primary hazards are expected to be strong damaging winds and locally flooding rains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071- 101>106-182000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 348 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-182000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 348 PM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 6:12 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
612 PM EDT MON JUL 17 2017
NJZ001-008-172245-
Morris-Sussex-
612 PM EDT MON JUL 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MORRIS AND
SOUTHEASTERN SUSSEX COUNTIES...
At 611 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ogdensburg to near Hopatcong to
Succasunna-Kenvil. Movement was northeast at 15 mph.
Winds up to 40 mph and dime size hail are possible with one or
two of these storms.
These storms will be near...
Rockaway and Parsippany around 640 PM EDT.
Kinnelon, Boonton, Butler, Mountain Lakes, Green Pond and Lake
Telemark around 645 PM EDT.
Other locations impacted by these storms include Hanover Township and
White Meadow Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4109 7450 4104 7450 4104 7449 4105 7445
4102 7443 4100 7433 4090 7431 4091 7433
4089 7434 4086 7432 4082 7434 4078 7465
4090 7468 4110 7454 4117 7441
TIME...MOT...LOC 2211Z 231DEG 15KT 4108 7452 4095 7462 4086 7463
DragSpecial weather statement, Jul 17, 6:16 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
616 PM EDT MON JUL 17 2017
MDZ012-015-020-172300-
Queen Anne's-Kent-Caroline-
616 PM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNE'S...NORTHEASTERN
CAROLINE AND SOUTHWESTERN KENT COUNTIES...
At 615 PM EDT, a strong thunderstorm was located over Carville, or
near Centerville, moving south at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Centerville, Chestertown, Centreville, Oakland, Church Hill,
Goldsboro, Old Town, Starr, Langford, Overton, Starkey Corner,
Carville, Hope, Queenstown, Barclay and Kingstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3905 7623 3911 7624 3920 7620 3921 7589
3901 7577 3893 7603 3897 7619 3900 7617
3901 7619 3901 7621 3903 7624
TIME...MOT...LOC 2215Z 002DEG 21KT 3906 7599
poLocal storm report, Jul 17, 6:17 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL DOYLESTOWN 40.31N 75.13W
07/17/2017 M0.25 INCH BUCKS PA SOCIAL MEDIA
PEA-SIZED HAIL.
&&
EVENT NUMBER PHI1701043
FRANCKLocal storm report, Jul 17, 6:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL CENTREVILLE 39.04N 76.07W
07/17/2017 M0.75 INCH QUEEN ANNES MD TRAINED SPOTTER
DIME-SIZED HAIL.
&&
EVENT NUMBER PHI1701044
FRANCKSpecial weather statement, Jul 17, 6:39 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
639 PM EDT MON JUL 17 2017
NJZ008>010-172330-
Morris-Hunterdon-Somerset-
639 PM EDT MON JUL 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORRIS...
NORTHEASTERN HUNTERDON AND WESTERN SOMERSET COUNTIES...
At 638 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Clinton to near Sand Brook to near
Sergeantsville. Movement was northeast at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
These storms will be near...
Clinton around 650 PM EDT.
Annandale around 655 PM EDT.
High Bridge around 700 PM EDT.
Flemington and Lebanon around 710 PM EDT.
White House Station around 715 PM EDT.
Califon around 720 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4076 7476 4053 7471 4048 7488 4046 7498
4047 7500 4063 7502
TIME...MOT...LOC 2238Z 242DEG 12KT 4059 7494 4051 7493 4047 7498
DragSpecial weather statement, Jul 17, 6:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
644 PM EDT MON JUL 17 2017
NJZ008-172330-
Morris-
644 PM EDT MON JUL 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MORRIS
COUNTY...
At 644 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Victory Gardens to Parsippany.
Movement was northeast at 5 mph.
Winds up to 40 mph and half inch hail are possible with these storms.
These storms will be near...
Parsippany around 650 PM EDT.
Boonton around 720 PM EDT.
Lincoln Park and Mountain Lakes around 730 PM EDT.
Other locations impacted by these storms include White Meadow Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4090 7428 4091 7430 4091 7433 4089 7434
4087 7434 4083 7442 4083 7455 4094 7448
4095 7428 4092 7429 4091 7427 4090 7427
TIME...MOT...LOC 2244Z 242DEG 6KT 4085 7453 4085 7444
DragThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:56 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 4 hr |
| Jul 17, 4:16 PM EDT | Special Weather Statement | PHI | Gloucester | 44 min |
| Jul 17, 4:35 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 115 min |
| Jul 17, 4:40 PM EDT | Special Weather Statement | PHI | Warren | 65 min |
| Jul 17, 4:44 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 3 hr |
| Jul 17, 5:00 PM EDT | Special Weather Statement | PHI | Warren | 30 min |
| Jul 17, 5:31 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 119 min |
| Jul 17, 5:51 PM EDT | Special Weather Statement | PHI | Hunterdon | 39 min |
| Jul 17, 6:12 PM EDT | Special Weather Statement | PHI | Morris | 33 min |
| Jul 17, 6:33 PM EDT | Flash Flood Warning | PHI | Morris | 117 min |
| Jul 17, 6:39 PM EDT | Special Weather Statement | PHI | Hunterdon | 51 min |
| Jul 17, 1:09 PM EDT | Special Weather Statement | PHI | Lehigh | 36 min |
| Jul 17, 1:20 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 40 min |
| Jul 17, 1:24 PM EDT | Areal Flood Advisory | PHI | Berks | 5 hr |
| Jul 17, 1:41 PM EDT | Flash Flood Warning | PHI | Berks | 7 hr |
| Jul 17, 1:57 PM EDT | Special Weather Statement | PHI | Lebanon | 33 min |
| Jul 17, 3:16 PM EDT | Areal Flood Advisory | PHI | Berks | 119 min |
| Jul 17, 4:24 PM EDT | Special Weather Statement | PHI | Northampton | 51 min |
| Jul 17, 4:56 PM EDT | Special Weather Statement | PHI | Philadelphia | 49 min |
| Jul 17, 4:57 PM EDT | Special Weather Statement | PHI | Chester | 33 min |
| Jul 17, 5:55 PM EDT | Special Weather Statement | PHI | Chester | 50 min |
| Jul 17, 4:46 PM EDT | Areal Flood Advisory | PHI | Cecil, Kent | 119 min |
| Jul 17, 4:52 PM EDT | Special Weather Statement | PHI | Cecil | 53 min |
| Jul 17, 5:11 PM EDT | Special Weather Statement | PHI | Kent | 49 min |
| Jul 17, 5:19 PM EDT | Special Weather Statement | PHI | Cecil | 56 min |
| Jul 17, 6:13 PM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 2 hr |
| Jul 17, 6:16 PM EDT | Special Weather Statement | PHI | Queen Anne's | 44 min |
| Jul 17, 6:49 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 56 min |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.